CSN Login
Members Online: 12

The Truck

nanuk's picture
nanuk
Posts: 1363
Joined: Dec 2003

they filled me full of Chemo Monday, and I came home feeling pretty good..so good, I didn't sleep for 50 hrs..the pump came off wednesday, and I thought, gee, this is a breeze..
Then the truck came around the corner, and has been backing up, over and over.. nausea, diarrehea,hand-foot syndrom,fatigue-(I may get through this e-mail..:) ears ringing, eye flashes, heartburn, etc
I'm wondering if this coctail is a "normal" dose:
200mg leuvcovorin IV over 2 hrs
200mg Oxaliplatin IV over 1-2 hrs
400M2 800mg Ffu IV push
2400M2/4800 Mg 5fu cont.infusion over 46hrs b

I don't think I can do this.. Bud

nanuk's picture
nanuk
Posts: 1363
Joined: Dec 2003

I almost forgot; they also gave me Decadron-10mg (IV) & Anzemet-120 mg/ for nausea..I guess it wore off..

Pewter
Posts: 24
Joined: Aug 2003

Bud:

Doses seem right on board. I'm not sure how big you are, but I am 5'5", 150 lbs. and got 180 mg. oxaliplatin. I fortunately had no nausea, but the fatigue was overwhelming (especially since I still tried to work a full time job). Try taking high doses (200-400 mg) of vitamin B6, it helps with the hand-foot. Also, are you taking Celebrex? That also helps with the side effects.

Keep hydrated, keep the hands softened, especially in the cold!! and most importantly, hang in there!!!

Pewter

rep801's picture
rep801
Posts: 26
Joined: Apr 2003

Sorry to hear about the tough reaction. From past chemo experience I can only suggest that you get an anti-nausea drug that you can take at home as needed. I keep a bottle of compazine pills with me all the time.

Good Luck and God Bless

Bob

2bhealed's picture
2bhealed
Posts: 2084
Joined: Dec 2001

Well if you decide you can't then maybe that trip to Mexico won't sound so bad.

And if Hoxsey doesn't sound good to you do research on Max Gerson.

Thinking about you....

peace, emily who's on her knees for you

nanuk's picture
nanuk
Posts: 1363
Joined: Dec 2003

yes, Mexico sounds better and better, but I can't stop thinking about the lack of studies, and the fact that Hoxsey's father died of cancer..I went to the Gerson site and requested a brochure..there wasn't too much detail on the site. I will e-mail
you when fingers work again.. thanks, Bud

spongebob's picture
spongebob
Posts: 2600
Joined: Apr 2003

Bud -

First lemme say that I'm sorry about that truck... especially about the running over and over and over part. It has, however, been my experience that Alaskan drivers suck and I must say that it's obviously a local driving said truck. Kodiak, Sitka, Juneau, Anchorage... doesn't matter where in AK I go, seems at least once I've almost become tire fodder! Especially in Kodiak. I think what they did was round-up all the worst drivers and banished them to Kodiak! (I'm just kidding, of course)

You know, if the cold issue is getting you, maybe it's time you and I headed down to old Mejico and started self-medicating with tequila and senoritas on the beach. Let's plan to do just that when you're done with chemo, eh?

Hang in there, Bud - we're all here for ya, pal.

- SpongeBob

2bhealed's picture
2bhealed
Posts: 2084
Joined: Dec 2001

Taquila my eye! This senorita would be tailing your hinders in her VW and traveling juicer/blender and spiking those drinks with barley and wheat grass powders and all sorts of concoctions to turn you interesting shades of orange while you burn your naked bodies red. (I assume you would be at the nude beaches eh SB?)

So if you see the funny looking woman lurking behind the sombrero......

adios amigos

pattieb
Posts: 176
Joined: Mar 2003

Bud
Oh boy I think that truck came right to NJ as fast as it could because it hit me while I was still in the chair and all the way home. Bad part about it was I was by my self. They wanted to give me iv attavan but because I was driving I couldn't do it. Didn't think I would make it home, I stumble into my door and scared my daughter half to death and her girlfriend who has never seen me like that before. What a mess I had to try and get myself cleaned up and sit on the toilet and puke at the same time. My onc keeps wanting to give me decadron but I can't take it as it makes my bones hurt so bad all I can do is cry. Heres crossing my fingers that our next treatment will be better, it seems we are on the same schudle for treatments.
Hugs
Pattie

spongebob's picture
spongebob
Posts: 2600
Joined: Apr 2003

Pattie and Bud -

Sorta sounds like my first deployment in a ship! I was fresh out of apprentice school for navigation (needless to say a sea-going career track) and went to my first ship thinking that I didn't get sea sick... OH BOY! Big surprise!

35 days and 20 lbs later we returned to homeport and all I could think was "What the #&!! did I get myself into? I'm locked into going to sea for the next 20 years and I get sea sick!" Fortunately, the symptoms "dried-up" the enxt trip and now it takes quite a tempest to get my guts moving - although I seriously wonder if it will be different post-hemi. We'll soon find out. I take comfort in the knowledge that if I am sick a lot, Lord Admiral Horatio Nelson suffered from chronic seasickness. (musta been a masochist or something!)

at the risk of sounding like emily, have you tried rubbing a little white ginger oil on the underside of your wrists? That's an old-old sailor's trick that, oddly enough, often works. You can get the ginger oil at most healthfood stores. I'm sure emily can recommend one or two in your area.

- SB

KrisS
Posts: 232
Joined: Apr 2003

Hi Bud- I am so sorry about the truck, but hang in there, there have been several here who have had a rough time with their first treatments. I have said before that day 3 and 4 are my worst, for fatigue, and without drugs- nausea. Day 5-6 worst for hand foot syndrome. I think the doses of stuff they gave you sound in the ballpark.

I would call your onc today if you haven't aready done so and let him know what you are experiencing. If you are actually vomiting as well as having diarrhea, you can get dehydrated very quickly especially if you are unable to drink. Dehydration and loss of electrolytes like potassium can contribute to severe fatigue. If you have nothing working for nausea, maybe he can call in a prescription for you.

They sent me home after my first chemo with a small collection of antinausea drugs to be used as needed- Atavin (lorazapam), Compazine, and a few free samples of Zofran. All helped me a bit, but not completely. They gave me some samples of Kytril, that caused constipation when I still had my rectal tumor and was on CPT-11. Not good for me, but maybe a useful side effect for you.
The antiemetic and Decadron I got at the time of chemo held me the first 2 days. After that Anzemat tablets worked best for me, but did not stop the constant queaziness on day 3-4. Emend (aprepitate) a drug approved 9 mth ago has been wonderful. I take a capsule during treatment, one each day for the next 2 days and it completely or almost completely elimintates my nausea. It only works on the late nausea. ( I have heard that there is a new one that works on both early and late nausea) On rare ocassions I will also take some Atavin. I guess I get some diarrhea, but with an ostomy bag, I don't have any urgency so I ignore it most of the time, but I'd ask my onc about using Imodium, if he didn't already suggest it. If that doesn't work, often they will prescribe Lomotile. There are a couple of other more exotic new antidiarrheals for chemo too.

I had heartburn before I started treatment but it was controlled with diet- smaller meals at a sitting, no significant food within 3 hrs of bedtime, and eliminating my beloved coffee from my diet. Never the less, I started getting heartburn again with chemo and am on Prevacid. That helps.

My field of vision narrowed randomly, but especially when I moved my head. It was more of a problem during my first treatment when I was not getting Ca/Mg infusions along with the oxaliplatin, but I still occasionally get it. My onc was really concerned about this and wanted me to see a neuro opthalmologist. We found reports of this as a side effect in a study from Europe however. Eye flashes are a different story and can be from other causes, and I would let your oncologist know. He may want you to see an opthalmologist in the near future.

I don't know as I have heard about ear ringing, but, once again, let your onc know.

That is too bad you are also having hand foot syndrome already. Are you really having the red swollen painful hands and feet of the classic hand foot syndrome, or is it severe cold sensitivity causing bad tingling? I didn't develop any dramatic hand foot syndrome until my third treatment when I got foot blisters. My onc cut my dose of Xeloda 12%. That worked until two treatments ago when I got such severe reddness, and pain in my hands that I did not want to touch ANYTHING. My onc cut my dose another 12% for yesterday's treatment.

Hope things go better soon,

Kris

kangatoo's picture
kangatoo
Posts: 2115
Joined: Feb 2004

Gee--and I thought I had problems!!!===REALLY, REALLY thinking of you guys---my best wishes and prayers!!!!
kanga and Jen

Subscribe with RSS
About Cancer Society

The content on this site is for informational purposes only. It is not a substitute for professional medical advice. Do not use this information to diagnose or treat a health problem or disease without consulting with a qualified healthcare provider. Please consult your healthcare provider with any questions or concerns you may have regarding your condition. Use of this online service is subject to the disclaimer and the terms and conditions.

Copyright 2000-2014 © Cancer Survivors Network